Alert archive / Oklahoma / Flash Flood Watches in 2019

Flash Flood Watch 12, NWS Tulsa, OK

August 1, 201920 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood watch at Aug 1, 2019, 9:33 AM CDT for 20 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2019, 9:33 AM CDT (14:33 UTC)
Expired
Aug 3, 2019, 4:50 PM CDT
In force
55 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 22 counties

Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 6:19 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 1, 6:19 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 AM CDT Thu Aug 1 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of showers and thunderstorms will impact the northwest
Arkansas sites this morning, with coverage tapering off later
this morning. Mainly VFR conditions are expected, although some
areas of MVFR will be possible in and near storms. Additional
thundestorms are expected to move into northeast Oklahoma and
eventually northwest Arkansas tonight, mainly after 06Z.

&&

.PREV DISCUSSION... /Issued 430 AM CDT Thu Aug 1 2019/

DISCUSSION...
The southern extent of an MCS is brushing across northeast
Oklahoma and northwest Arkansas early this morning. This scenario
is expected to repeat itself each of the next two nights, with
the focus for the heaviest rainfall shifting a bit more to the
south and west each successive night.

The latest model runs have generally trended a bit west and south
with the MCS tracks over the next few days, with the National
Blend of Models on the eastern side of the guidance envelope. Have
raised pops and lowered temperatures a bit from the blend over the
next few days, and if current model trends continue, higher pops
may eventually be needed farther to the south and west. Heavy
rainfall may also become a concern, and there is some potential
for flooding with time, especially by Friday night into Saturday
morning.

Warmer and drier weather will return next week. A frontal boundary
may approach the area by Tuesday night or Wednesday, but
confidence is low, and thus will stick with the dry forecast
offered by the blended solution.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  73  88  71 /  30  50  40  70
FSM   88  72  85  70 /  50  20  40  70
MLC   91  73  89  71 /  10  10  40  50
BVO   91  71  86  69 /  30  70  40  70
FYV   84  68  79  66 /  80  40  60  70
BYV   86  68  80  65 /  90  40  70  70
MKO   89  71  86  70 /  20  40  40  70
MIO   87  69  82  68 /  80  90  70  80
F10   92  72  91  70 /  20  10  40  60
HHW   89  72  90  71 /  10  10  40  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Aug 1, 4:52 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Thu Aug 1 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Thu Aug 1 2019

...Periods of Heavy Rainfall Likely Today Through the Weekend...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing and again late tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Late tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing and again late tonight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
Areas of showers and thunderstorms will persist this morning mainly
across far northeast Oklahoma into northwest Arkansas. Significant
severe weather is not expected, although the stronger storms could
produce some gusty winds and small hail. Another thunderstorm
complex will likely impact parts of northeast Oklahoma and northwest
Arkansas late tonight. A few strong to severe storms will be possible,
as well as locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Friday morning before decreasing
in coverage during the afternoon. Additional thunderstorms are likely
again Friday night and into Saturday. Periods of locally heavy rainfall
are expected, along with potential flooding. Rain chances will taper
off by Saturday night into Sunday morning.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 1, 3:43 AM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
343 AM CDT Thu Aug 1 2019

OKZ057-058-062-063-010930-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
343 AM CDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHWESTERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTH CENTRAL MAYES COUNTIES UNTIL
430 AM CDT...

At 342 AM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving southeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         Afton...
Adair...                          Bernice...
Ketchum...                        Bluejacket...
Big Cabin...                      Pensacola...
Cleora...                         White Oak...
Bernice State Park...             Pyramid Corners...

This includes Interstate 44 between mile markers 272 and 296.

LAT...LON 3665 9480 3639 9522 3656 9533 3660 9533
      3660 9536 3671 9543 3685 9518
TIME...MOT...LOC 0842Z 322DEG 31KT 3669 9531

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:27 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 1, 2:49 AM CDTSevere Thunderstorm WarningTSACraig, Nowata56 min
Aug 1, 3:12 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 1, 3:43 AM CDTSpecial Weather StatementTSACraig47 min
Aug 1, 8:34 AM CDTRiver Flood WarningTSAOttawa4 days

Nearby

Flash Flood Watches in Oklahoma, 2019Flash Flood Watches in Arkansas, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.